U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

I have bleeding after taking plan b help, should i be concerned?

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Usually not.: Emergency contraception symptoms can include spotting or bleeding, changes in menstrual flow or your period may be late or early. Take a home pregnancy test ; notify your gyn if your period is 7 or > days late.

Similar questions

A 40-year-old member asked:

I have been bleeding after taking Plan B help, what to do?

2 doctor answers2 doctors weighed in
Dr. Mirela Cernaianu
Obstetrics and Gynecology 31 years experience
Plan B: If bleeding is severe and you experience weakness, fatigue or dizziness please see a doctor right away. It is not unusual to have bleeding after plan b. It usually subsides in 2-7 days, sometimes can last longer.
A 41-year-old member asked:

Help please! is bleeding after taking the Plan B pill normal?

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Yes, it can be.: Potential se’s w emergency contraception: tender breasts; changes in menstrual flow (spotting, bleeding, early or late period or spotting instead of period); loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort or feeling tired. If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat – call 911. Notify your gyn if your period is 7 or > days late.
Dominican Republic
A 26-year-old female asked:

How soon after taking the Plan B pill should I expect bleeding?

2 doctor answers2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Typical with Plan B: Plan b essentially disrupts the normal menstrual cycle by blocking or delaying ovulation. That it is how it works and why it is so different than a medical abortion. Irregular bleeding after taking Plan B is not rare. Always check a pregnancy test after using Plan B and see a doctor to start a better form of birth control.
Church Point, LA
A 18-year-old female asked:

I am experiencing prolonged bleeding after taking a plan b and its been longer than a week?

1 doctor answer2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Yes: Plan b will change up the menstrual cycle since it works by preventing ovulation. Bleeding is expected. You should always take a pregnancy test after using Plan B to make sure that it worked. Please see your doctor to start a more reliable birth control method too.
A 23-year-old female asked:

Day 12 of bleeding after taking plan b, I am very worried, is it normal?

1 doctor answer2 doctors weighed in
Dr. Brad Douglas
Obstetrics and Gynecology 25 years experience
See below: If you are bleeding from the Plan B - then the Plan B worked but if bleeding for 12 days straight - you need to see your ob/gyn.
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.